Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 31, 2021, 7:41 PM CDT for Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 31, 2021, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 34 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
446
WWUS84 KOHX 010041
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
741 PM CDT Sat Jul 31 2021
TNZ006-007-010115-
Robertson TN-Montgomery TN-
741 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN ROBERTSON COUNTIES UNTIL 815 PM CDT...
At 741 PM CDT, Doppler radar was tracking a strong thunderstorm near
Guthrie, or 13 miles east of Clarksville, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Coopertown, Orlinda, Adams and Cedar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8672 3638 8687 3657 8721 3664 8717
3664 8701 3665 8700
TIME...MOT...LOC 0041Z 291DEG 25KT 3659 8710
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:27 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 31, 6:27 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 PM CDT Sat Jul 31 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Hot and sticky once again across Middle TN. While many west of the Cumberland Plateau are seeing Heat Index values close to triple digits, it's our southwest counties that are getting sauna-ized (technical jargon) with values close to 110 degrees. 75 to 79 degree dew points will do that, so the Heat Advisory continues until 6 pm. That said, it's starting to look like there could be some brief relief in the way of isolated showers and thunderstorms starting to develop. Models haven't handled today well, at all (seems to be a running theme lately). An outflow boundary in Illinois from an earlier MCS has pushed as far south as the TN-KY state line and is starting to interact with 5000+ J/Kg CAPE west of I-65. I don't have a lot to go on other than to say, these storms COULD continue to grow over the next couple of hours, based on environmental conditions. I have added some afternoon PoPs to the forecast package to account for this potential. I still think the focus is on the evening/overnight hours. If there's anything models have been consistent about is the idea that showers and thunderstorms will develop and move into Middle TN prior to midnight. In my opinion, these are the ones we're going to have to watch closely. Forecast soundings continue to exhibit an uptick in shear values and while they're not off the chart (25-30 kts of deep layer shear and a little helicity), it's more than we usually see in the summer. Because of the instability that will be in place due to diurnal heating, the combination of the two could lead to a couple of strong to severe storms overnight. In addition, 2 inch+ PW values would suggest very heavy rainfall with any of these storms, so localized flooding could become an issue for any area that sees training storms. Bottom line is, if you have outdoor plans this afternoon/evening, please be sure to remain weather aware. The boundary responsible for the overnight storms will likely become the instigator for storms tomorrow morning/afternoon south of I-40. While a couple could be strong, a combination of cloud cover and low shear values should keep most everything under severe criteria. The cloud cover will also keep temperatures down tomorrow. In fact, tomorrow's highs are in the 80s for the first time since July 19th and this should be the start of a streak of days in the 80s at least through Thursday. An upper level low over the eastern half of the U.S. could bring afternoon thunderstorms to the Plateau throughout the week, so keep that in mind, but PoPs remain low. && .AVIATION... 00Z TAF DISCUSSION. Capped atmosphere beginning to give way to some added forcing in the northwest. Will include a vcts group for CKV initially. Otw, vcts will be utilized within the next few hours for the taf sites. An MCS will be pushing southeastward toward the taf sites later this evening. Shower and thunderstorms will become more widespread generally after 03Z. Cigs aob 3 kft will be commonplace with the increased precipitation coverage. Atmosphere will stabilize with just rain showers expected aft 10Z. The precipitation should end from north to south aft 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 31, 6:17 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Nashville TN 617 PM CDT Sat Jul 31 2021 TNZ006-010000- Montgomery TN- 617 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking two strong thunderstorms, one near Woodlawn, and another over northeast Clarksville. Both storms were moving east-southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clarksville, Palmyra, Cunningham and Woodlawn. This includes Interstate 24 between mile markers 1 and 12. LAT...LON 3636 8726 3644 8761 3664 8764 3664 8713 TIME...MOT...LOC 2316Z 278DEG 18KT 3654 8759 Shamburger
Special weather statement, Jul 31, 6:47 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Sat Jul 31 2021
TNZ006-007-010015-
Robertson TN-Montgomery TN-
647 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN ROBERTSON COUNTIES UNTIL 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Royal, or 11 miles east of Clarksville, moving east-southeast
at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Clarksville, Coopertown, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 10 and 18.
LAT...LON 3660 8680 3639 8692 3639 8694 3651 8724
3661 8720
TIME...MOT...LOC 2346Z 286DEG 17KT 3654 8714
ShamburgerSpecial weather statement, Jul 31, 6:58 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Sat Jul 31 2021
TNZ006-010030-
Montgomery TN-
658 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm
over Fort Campbell, moving southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville and Woodlawn.
This includes Interstate 24 between mile markers 6 and 15.
LAT...LON 3653 8712 3635 8727 3635 8728 3654 8758
3664 8748 3664 8741
TIME...MOT...LOC 2357Z 302DEG 23KT 3656 8746
ShamburgerSpecial weather statement, Jul 31, 7:07 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Nashville TN 707 PM CDT Sat Jul 31 2021 TNZ007-026-027-010030- Robertson TN-Davidson TN-Cheatham TN- 707 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON... NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 730 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Coopertown, or 11 miles west of Springfield, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Greenbrier, Coopertown, Ridgetop, Joelton and Pleasant View. This includes Interstate 24 between mile markers 19 and 39. LAT...LON 3648 8673 3628 8681 3637 8714 3652 8710 TIME...MOT...LOC 0007Z 287DEG 27KT 3643 8706 Shamburger
Special weather statement, Jul 31, 7:31 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Nashville TN 731 PM CDT Sat Jul 31 2021 TNZ007-008-026-027-010115- Robertson TN-Davidson TN-Cheatham TN-Sumner TN- 731 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON... SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND CENTRAL ROBERTSON COUNTIES UNTIL 815 PM CDT... At 731 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Springfield to near Coopertown. Movement was east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Springfield, Ashland City, Nashville, Madison, Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains, Joelton, Pleasant View, Cedar Hill, Whites Creek, Cottontown and Beaman Park. This includes downtown Nashville and Nissan Stadium. This includes the following highways... Interstate 65 between mile markers 85 and 114. Interstate 24 between mile markers 21 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3655 8644 3616 8677 3631 8715 3656 8700 TIME...MOT...LOC 0031Z 274DEG 16KT 3651 8682 3635 8702 Shamburger
Special weather statement, Jul 31, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
741 PM CDT Sat Jul 31 2021
TNZ006-007-010115-
Robertson TN-Montgomery TN-
741 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN ROBERTSON COUNTIES UNTIL 815 PM CDT...
At 741 PM CDT, Doppler radar was tracking a strong thunderstorm near
Guthrie, or 13 miles east of Clarksville, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Coopertown, Orlinda, Adams and Cedar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8672 3638 8687 3657 8721 3664 8717
3664 8701 3665 8700
TIME...MOT...LOC 0041Z 291DEG 25KT 3659 8710
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.